How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45952
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I am a woman aged 58. I was prescribed an extra blood

Resolved Question:

Hello. I am a woman aged 58. I was prescribed an extra blood pressure tablet (in addition to the one I was currently taking) at the beginning of September last year. Within 2 days of taking this tablet (Lercanidipine Hydrochloride 10mg) I became very ill with chronic diarrhea, muscle weakness, very bad lower abdominal pain and light headedness. I saw my GP a few days later as it didn't improve. I was in so much pain I struggled to walk into the surgery, I needed to lie down but had to sit in a chair for 1.5 hours to see someone. My GP said I had irritable bowel and it would settle down in a few days. I went back in a few days time still feeling very ill. I argued with my GP and asked if it could be Lupus as iquite a lot was in my family. So she sent me for blood tests for Lupus, Krohns, Caeliac and loads of other things. All my results came back normal. I have Diverticular disease so was given antibiotics, no change, was put on Mebeverine for IBS, no change. My own GP said it was a waste of time sending me for an Endoscopy because I'd had one about 6 months before and they probably wouldn't see anything because of the inflammation. After being in a great deal of pain for 2 months and having a lot of time off work I went back to the surgery as an emergency and questioned the Lercanidipine tablets and asked if I could stop them to see if there was any improvements. After 2 days I started to feel a lot better. The pain improved and so did the diarrhea. It settled down a lot and then the severe pain came back. I have been in bad pain ever since every single day. I can't lift or pull or push anything heavy. I still have a bit of diarrhea but not much now. In fact I am mostly normal to constipated. On Easter bank holiday Monday I was extremely ill after picking up my rather heavy 1 year old grandson. After they left I had to rush to the toilet to be sick. This went on and on until 4am the following morning. I was so sick that I was bringing up faecal matter. I went to see a different GP who was lovely. She said I should have gone to A&E and if it happens again I must go. She has given me Laxatives as a precaution. Although I am feeling a little better now I am STILL in pain and very light headed and am at my wits end. I was referred to a consultant Gastroenterologist and have an appt on 19th may. Could you shed any light on my situation? My Doc said she will try to get my appt brought forward. It's been a long time since September to still be in pain. I also had an ultrasound scan to check my muscles and see if I had a Hernia. All okay. I have type 2 Diabetes and am on Metformin.
Many thanks.
Sylvia.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.
This is Dr. DavidLercanidipine is a calcium channel blocker of the dihydropyridine classwhat surgery were you planning on having?have you had prior abdominal surgery before?prior abdominal surgery can cause partial small bowel obstruction which can cause severe abdominal pain and blockage of stool and vomiting.prior abdominal surgery can cause severe scar tissue within the abdomen and can cause severe pain and blockage of stool and keep your bowels from working and can cause severe vomiting.do you have severe anxiety symptoms? severe anxiety can cause pain and nausea and vomiting and irritable bowel symptoms.
Customer: replied 1 year ago.
Thanks for your reply.
I have not had any surgery on my bowel and until I have another endoscopy I won't know if I require any. It's definitely NOT irritable bowel and the only stress I'm under is not knowing what is wrong with me, and not having enough money to live on because of my illness. The only thing that has been found in my colon is diverticula.
Customer: replied 1 year ago.
I don't know whether or not this is related, but I get a lot of spots and rashes on my neck, jaw and back. I am using a prescribed strong hydrocortisone cream which has helped a lot.
Expert:  Dr. David replied 1 year ago.
is your blood pressure higher now off of the lercanidipine?what did your prior endoscopy show? did you just have a colonoscopy before or also an upper endoscopy scope down into your stomach?do you have diabetes? diabetes can sometimes cause gastroparesis failure of your stomach to empty and this can cause nausea and vomiting and food to come back up the esophagus.
Customer: replied 1 year ago.
Yes I said I had type 2 diabetes. My blood pressure is good. I had a Sigmoidoscopy where only Diverticular was found. After that I had a camera down into my stomache. They found nothing. My GP says I am a mystery.
Customer: replied 1 year ago.
It is over a year ago now since I had these procedures.
Expert:  Dr. David replied 1 year ago.
ask your GP doctor to check you for gastroparesis which is delayed or no stomach emptying.diabetes can damage nerves which can cause the stomach not to function correctly and cause pain and vomiting.instead of an upper endoscopy, I would ask for a stomach emptying study to check for gastroparesis.there are also nerve pain medications like gabapentin or pregabalin which could help decrease pain from damaged nerves from diabetes.let me know if you have other questions.if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you todaywe only get credit for helping clients after positive feedbackyou can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questionshere is my website if you need to reach me again:http://www.justanswer.com/medical/expert-dr-david/Thanks for using JustAnswers.com
Expert:  Dr. David replied 1 year ago.
do you have any other questions?
Dr. David and other Medical Specialists are ready to help you
Customer: replied 1 year ago.
Hi Dr. David. I feel that I need to add that the pain I am suffering is in my bowel all the way round, not in the stomach and I was only sick on the one occasion last week. The sickness came from my bowel as I was bringing up faecal matter as well as food due to a blockage in my bowel from constipation. So the question is "What is wrong with my bowel" not my stomach.
Thanks.
Customer: replied 1 year ago.
Also my lower abdomen was so swollen that I had to remove my lower clothing as it was so tight.

Related Medical Questions